Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 178, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2022, 2:28 PM CDT for Monroe County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2022, 2:28 PM CDT (19:28 UTC)
- Expired
- May 25, 2022, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:22 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 25, 12:22 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1222 PM CDT Wed May 25 2022 .DISCUSSION... Updated 18z Aviation Discussion. && PREV DISCUSSION... /issued 349 AM CDT Wed May 25 2022/ DISCUSSION... A wet night across the Mid-South. Latest KNQA radar scan reveals good coverage of showers and thunderstorms across the majority of the Mid-South. Dual-pol radar rainfall rate estimates have been rather light overnight, ranging from 0.5 to 1 inch per hour, with isolated pockets of 2 to 3 inches per hour. Showers have begun to train mainly along and west of Interstate 55 over the past hour. If rain rates do increase in the short term, the flooding potential will increase as we approach sunrise. The current day 1 excessive rainfall outlook still includes a moderate risk along and east of the Mississippi River with a slight risk across the rest of the area. Normally, a moderate risk would trigger a flood watch, but due to more than expected uncertainty, the risk looks more isolated than widespread. Will continue to advertise in the HWO and through our messaging channels. The main closed upper low, currently near the Oklahoma Panhandle, will slowly move east throughout the day today. As it does, several weak shortwaves embedded in southwest flow will translate into the Mid-South. This will result in a few more rounds of moderate to heavy rainfall. PWATs around 1.8 inches, MLCAPE values between 500 and 1500 J/kg, and weak lift will all contribute to a low to medium threat for additional heavy rainfall today. Nonetheless, a few areas could experience flash flooding this afternoon and evening, especially in urban areas. A cold front will move into the Mid-South tonight and serve as a focus for additional rainfall tonight through Thursday afternoon. The main trough will finally lift out of the region on Friday. This will bring a return of dry weather and near normal temperatures. Expect highs in the upper 70s with lows only in the 50s Friday and Saturday morning. A warming trend will begin Sunday and continue through the middle of next week. Expect highs around 90 and lows in the lower 70s. AC3 && .AVIATION... /18z TAF/ Showers and thunderstorms will continue to push through the Mid- South throughout the day today. Expect lower CIGs with gusty south winds. By this evening the intensity of convection should subside a bit but with continued low CIGs. Conditions should finally become VFR by the end of the period. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 25, 4:09 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 409 AM CDT Wed May 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 409 AM CDT Wed May 25 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A couple of strong to severe thunderstorms are possible this afternoon and tonight, mainly along and east of the Mississippi River. Damaging winds and large hail are the main threats. Additionally, multiple rounds of heavy rainfall may cause flash flooding across portions of the Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall on Thursday may cause additional flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:09 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 36 min |
| May 25, 2:06 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 24 min |
| May 25, 2:21 PM CDT | Tornado Warning | MEG | Chickasaw, Lee, Pontotoc | 10 min |
| May 25, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 27 min |
| May 25, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 25 min |
| May 24, 7:15 PM CDT | Special Weather Statement | MEG | Hardin | 30 min |
| May 24, 8:05 PM CDT | Special Weather Statement | MEG | Greene | 40 min |
| May 24, 8:30 PM CDT | Special Weather Statement | MEG | Poinsett | 30 min |
| May 24, 8:39 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 51 min |
| May 24, 8:53 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene | 3 hr |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 45 min |
| May 24, 9:50 PM CDT | Special Weather Statement | MEG | Greene | 40 min |
| May 24, 10:22 PM CDT | Special Weather Statement | MEG | Clay | 23 min |
| May 25, 12:17 AM CDT | Special Weather Statement | MEG | Lee, Phillips | 28 min |
| May 25, 12:48 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 27 min |
| May 25, 1:19 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 26 min |
| May 25, 1:44 AM CDT | Special Weather Statement | MEG | Craighead, Greene | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.